Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 13, 2005, 6:46 PM CST for Nacogdoches County, Texas; Claiborne Parish, Louisiana. It was in force for 28 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2005, 6:46 PM CST (00:46 UTC)
- Expired
- Mar 13, 2005, 4:45 PM CST
- In force
- 28 days
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Claiborne Parish, LA, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 140047
SVRSHV
TXC347-140130-
/O.NEW.KSHV.SV.W.0001.050214T0046Z-050214T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST SUN FEB 13 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
* UNTIL 730 PM CST
* AT 644 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR NACOGDOCHES...AND MOVING EAST AT
20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 730 PM CST.
LAT...LON 3169 9471 3170 9462 3170 9448 3172 9446
3172 9442 3164 9440 3156 9431 3152 9431
3152 9471
$$2 follow-up statements
000
WWUS54 KSHV 140115
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST SUN FEB 13 2005
TXC347-140130-
/O.CON.KSHV.SV.W.0001.000000T0000Z-050214T0130Z/
NACOGDOCHES TX-
715 PM CST SUN FEB 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR
NACOGDOCHES COUNTY...
LOCAL LAW ENFORCEMENT...STORM SPOTTERS...AND LOCAL MEDIA HAVE
REPORTED HAIL RANGING FROM PENNY TO QUARTER SIZE IN AND NEAR THE
CITY OF NACOGDOCHES. THE THREAT FOR LARGE HAIL CONTINUES OVER THE
EASTERN PORTION OF NACOGDOCHES COUNTY THROUGH 730 PM CST.
HOWEVER...THUNDERSTORMS WERE ALSO DEVELOPING OVER THE EXTREME
WESTERN PORTIONS OF THE COUNTY...AND THESE COULD ALSO PRODUCE HAIL.
ALL OF THE STORMS WERE MOVING EAST AT 20 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3169 9471 3170 9462 3170 9448 3172 9446
3172 9442 3164 9440 3156 9431 3152 9431
3152 9471
$$000 WUUS54 KSHV 132210 SVRSHV LAC027-132245- /O.NEW.KSHV.SV.W.0001.050313T2210Z-050313T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 410 PM CST SUN MAR 13 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 445 PM CST * AT 407 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF ATHENS...OR ABOUT 14 MILES SOUTHEAST OF HOMER...AND MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA UNTIL 445 PM CST. LAT...LON 3277 9304 3259 9307 3259 9288 3279 9282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:30 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 13, 2:30 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SUN FEB 13 2005 .DISCUSSION... UPPER TROUGH CURRENTLY ACROSS CENTRAL/NORTH TEXAS MOVING QUICKLY EAST THIS AFTERNOON. THE FIRST DISTURBANCE WHICH BROUGHT SHOWERS AND A FEW THUNDERSTORMS TO THE REGION IS CURRENTLY EXITING THE REGION TO THE EAST WITH ADDITIONAL THUNDERSTORMS ONGOING WITH THE DRY SLOT ACROSS SE TX/SW LA. WITH THIS SECONDARY AREAS TRAJECTORY MORE EAST NORTHEAST... BELIEVE IT WILL LIKELY CLIP OUR EXTREME SOUTHEAST ZONES THIS EVENING. OF GREATER INTEREST IS THE GROWING CU FIELD ACROSS THE WEST AHEAD OF AN EASTWARD MOVING DRYLINE. TEMPERATURES HAVE WARMED WELL INTO THE 70S ACROSS NE TX/SE OK WHERE CLOUDS HAVE THINNED AND STRONG LOW LEVEL WINDS HAVE MIXED DOWN SOMEWHAT. LAPSE ANALYSIS REVEALING CAPE IN THE ORDER OF 1000J/KG WITH LIS OF -2 TO -4 ACROSS THIS REGION AS WELL. CU RATHER FLAT ATTM BUT ANOTHER HOUR OR TWO OF HEATING COULD SET SOME OF THIS RESIDUAL MOISTURE OFF. WITH STEEPENING LAPSE RATES AS TROUGH MOVES OVERHEAD AND LOWERING WET BULB ZERO VALUES... ANY CONVECTION THAT DEVELOPS LATE COULD PRODUCE LARGE HAIL. WILL CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS THIS EVENING ACROSS THE EXTREME WEST AND CHANCE POPS FURTHER EAST. WILL MAKE THE CALL WHETHER OR NOT TO MENTION SEVERE WORDING IN THE ZONES UNTIL NEAR ISSUANCE TIME GIVING THE STORMS UNTIL THE VERY LAST MINUTE TO POP. THE EAST MAY BE SLOW TO CLEAR OVERNIGHT SO KEPT CLOUDS IN ALL NIGHT WITH THE FRONT JUST MAKING PROGRESS INTO OUR NORTHWEST HALF BY 12Z MON. FRONT PUSHES ON THREW MONDAY MORNING WITH THE SFC RIDGE CLOSELY ON ITS HEELS. IT WILL FEEL MORE LIKE SPRING THE NEXT COUPLE OF DAY WITH 70S ON MONDAY AND TEMPS PUSHING 80 DEGREES WITH INCREASING SOUTHWEST WINDS. ANOTHER FRONT ARRIVES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY BUT MOISTURE CONTINUES TO LOOK MARGINAL AT BEST TO WORK WITH. HAVE CONTINUED LOW POP ADVERTISEMENT FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THIS FRONT MAY MOVE THROUGH THE REGION AND RETURN BY LATE WEEK. LATER HALF OF NEXT WEEKEND LOOKING WET ONCE AGAIN WITH A POSSIBLE REPEAT PERFORMANCE OF THE CURRENT ACTIVITY. THIS ONE IS LOOKING QUITE A BIT WETTER HOWEVER BUT WILL HAVE PLENTY OF TIME TO DISSECT THIS ONE THIS WEEK. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 52 75 47 77 / 30 0 0 0 MLU 54 73 46 76 / 50 0 0 0 DEQ 44 74 41 76 / 30 0 0 0 TXK 48 74 46 76 / 30 0 0 0 ELD 50 73 44 74 / 50 0 0 0 TYR 48 77 50 78 / 20 0 0 0 GGG 48 76 49 78 / 20 0 0 0 LFK 52 77 49 79 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Feb 13, 12:00 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN FEB 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN FEB 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST THROUGH NORTH CENTRAL LOUISIANA THIS AFTERNOON. MEANWHILE...ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...CLOUDS ARE DISSIPATING WHICH IS LEADING TO DESTABILIZATION. A STRONG UPPER LEVEL DISTURBANCE LOCATED ACROSS CENTRAL TEXAS WILL BE MOVING INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING. THERE COULD BE ENOUGH MOISTURE LEFT OVER FOR THIS SYSTEM TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT WITH THESE STORMS IF THEY DEVELOP WOULD BE LARGE HAIL. WITH THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOPED IN THE AFTERNOON WOULD LOSE THEIR INTENSITY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 60 min |
| Feb 13, 8:31 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.